Winter Storm, Boone
- When
- February 2, 9:00 AM CST to 7:00 PM CST
- Where
- Boone forecast zone
- Reported by
- ASOS
About 4 inches of snow fell at Harrison.
Cold air spilled into Arkansas on the 1st. Then, on the 2nd, an area of low pressure aloft moved in from the southwest, causing moisture to be pushed up over the cold air.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Cold air spilled into Arkansas on the 1st. Then, on the 2nd, an area of low pressure aloft moved in from the southwest, causing moisture to be pushed up over the cold air. In northern Arkansas, snow fell and totals ranged from 2 to 6 inches. South of the area of snow, there was a band of freezing rain and sleet that affected parts of west central and central Arkansas.
There was one indirect fatality due to a traffic accident. According to a report from the Arkansas State Police, an 89-year-old man lost control of his car on snow-covered Arkansas 14 at the Buffalo River Bridge in Marion County, about 8 miles southeast of Ralph. He crossed onto the opposite side of the highway and struck a pickup truck head on.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 2, 5:47 AM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 AM CST SUN FEB 2 2014 .AVIATION... A MIX OF WINTRY WEATHER WILL CONTINUE THROUGH MUCH OF THE PERIOD. CENTRAL AND SOUTH SECTIONS HAVE RAIN NOW...THAT WILL MIX WITH SLEET AT TIMES THIS MORNING. SNOW AND SLEET WILL DEVELOP IN THE NORTH AND CHANGE TO ALL SNOW BY LATE MORNING. SNOW COULD BE HEAVY AT TIMES THIS AFTERNOON AND EVENING IN NORTH CENTRAL SECTIONS. FREEZING RAIN AND SLEET IN CENTRAL SECTIONS WILL CHANGE TO A BRIEF PERIOD OF SNOW IN THE EVENING. TEMPERATURES WILL BE STEADY OR FALLING TODAY. IFR AND MVFR CONDITIONS ARE EXPECTED DURING MOST OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 450 AM CST SUN FEB 2 2014/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT FNTL BNDRY WAS SITUATED ACRS FAR SERN AR EARLY THIS MRNG. TEMPS WERE STILL HOVERING ARND 60F AHEAD OF THE BNDRY. MEANWHILE...BREEZY NWLY WINDS CONTD TO USHER COLDER AIR BEHIND THE FNT...WITH READINGS RANGING FM THE MID 20S OVR NWRN AR TO THE 30S AND 40S ELSEWHERE. AN AREA OF MOSTLY LGT RAIN LINGERED ALONG AND N OF THE BNDRY ACRS THE SERN HALF OF THE FA. THE AFOREMENTIONED CDFNT WL CONT TO SLOLY DRIFT SEWD OUT OF AR LATER THIS MRNG. HIGH TEMPS ACRS CNTRL AND SRN AR WL OCCUR EARLY THIS MRNG...THEN SLOLY FALL DURG THE DAY. READINGS OVR NRN SECTIONS WL RMN FAIRLY THROUGHOUT THE DAY. THE PRIMARY FCST CHALLENGE WL CONT TO BE THE AMT AND TYPE OF PRECIP THAT WL AFFECT THE REGION TODAY AND INTO TNGT. SWLY FLOW ALOFT WL BRING ANOTHER IMPULSE NEWD ACRS THE FA...ALLOWING ANOTHER ROUND OF PRECIP TO OVERSPREAD NWRN AR AS THE MRNG PROGRESSES. FCST TEMP PROFILES STILL INDCS PRECIP WL RMN PRIMARILY SNOW ACRS N-CNTRL AR...ALTHOUGH SOME SLEET AND FRZG RAIN MAY OCCUR AT THE ONSET. FURTHER SWD INTO PARTS OF W-CNTRL AND CNTRL AR...RAIN WL EVENTUALLY TRANSITION TO A WINTRY MIX BY LATE MRNG/EARLY AFTN AS THE COLDER AIR FILTERS FURTHER SWD. THUS...CURRENT WINTER HEADLINES WERE LEFT AS IS WITH SOME MINOR ADJUSTMENTS TO QPF/SNOW AMTS. /SEE WSW PRODUCTS FOR DETAILED SNOW AND ICE ACCUMULATIONS./ THE STORM SYS WL EXIT QUICKLY E OF AR LATER TNGT...WITH PRECIP TAPERING OFF FM THE W. TEMPS LOOK LIKE THEY WL BCM COLD ENOUGH FOR A CHANGEOVER TO A WINTRY MIX ACRS PARTS OF CNTRL AND SERN AR THIS EVENING BEFORE IT ENDS ARND MIDNIGHT. THUS...WL ISSUE A WINTER WX ADVY FOR SEVERAL ROWS OF COUNTIES S OF THE CURRENT ADVY...MAINLY FM ARKADELPHIA...TO THE LITTLE ROCK/PINE BLUFF AREA...TO BRINKLEY FOR THIS EVENING. A BRIEF RESPITE IN THE UNSETTLED WX PATTERN WL OCCUR MON AND EARLY MON NGT AS A WEAK RDG OF HIGH PRES BLDS INTO THE MID SOUTH. ANOTHER ROUND OF WINTRY WX WL RETURN LATER MON NGT THRU TUE EVENING AS A MORE POTENT UPR LVL STORM SYS LIFTS NEWD OUT OF THE SWRN STATES. THE PROGRESS OF THIS SYS WL BE CLOSELY MONITORED IN THE COMING DAYS AS THE SYS MOVES ONSHORE AND CAN BE SAMPLED BY THE U/A NETWORK. AS MOISTURE SURGES NWD AHEAD OF THIS SYS OVR THE COLD AIRMASS IN PLACE ACRS AR...A MIXTURE OF SLEET AND FRZG RAIN WL DVLP OVR MUCH OF THE FA BY LATE MON NGT/EARLY TUE MRNG. TEMP PROFILES CONT INDC THAT SRN AR WL RMN WARM ENOUGH FOR ALL RAIN. THE PRECIP WL EVENTUALLY TRANSITION OVR TO ALL RAIN LATER ON TUE AS WARMER AIR CONTS TO ADVECT INTO THE REGION. THE POTENTIAL FOR SIG ICING RMNS A CONCERN FOR NRN AR HEADING INTO TUE. PRECIP TO TAPER OFF FM THE SW HEADING INTO TUE NGT AS DRIER AIR ALOFT ADVECTS INTO THE AREA. EXPECT PRECIP AGAIN TRANSITION BACK OVR TO A WINTRY MIX BEFORE ENDING TUE NGT AS COLDER AIR RETURNS BEHIND THE DEPARTING SYS. LONG TERM...WEDNESDAY THROUGH SATURDAY AN UPPER TROUGH WILL EXTEND INTO THE NORTHERN PLAINS WEDNESDAY WITH SOUTHWEST FLOW ALOFT OVER THE SOUTHERN PLAINS. SOUTHWEST FLOW WILL CONTINUE OVER ARKANSAS THURSDAY AND FRIDAY. AN UPPER LOW WILL DEVELOP IN THE PACIFIC NORTHWEST FRIDAY AND MOVE SOUTHEAST INTO THE PLAINS BY SATURDAY. ACTIVE WINTRY WEATHER WILL CONTINUE THROUGH THE EXTENDED PERIOD. ARCTIC HIGH PRESSURE WILL BE BUILDING INTO THE PLAINS ON WEDNESDAY. THIS WILL BE ONE DAY OF NO PRECIPITATION FOR THIS WEEK. MOISTURE INCREASES OVER THE AREA THURSDAY AND WITH COLD AIR IN PLACE...MOST LOCATIONS WILL HAVE A SLIGHT CHANCE OF SNOW...WITH SOME FREEZING RAIN OR SLEET IN THE SOUTH. A WARM FRONT IN THE GULF OF MEXICO WILL MOVE NORTH FRIDAY AND A SHORT WAVE WILL MOVE EAST FROM THE TEXAS PANHANDLE. OVERRUNNING MOISTURE WILL INCREASE FROM THE SOUTH AND MOISTURE WILL INCREASE FROM THE WEST FOR ANOTHER CHANCE OF SNOW...FREEZING RAIN AND SLEET. ON SATURDAY...THE MAIN UPPER LEVEL TROUGH MOVES OUT OF THE HIGH PLAINS AND KEEPS A CHANCE OF THE WINTRY MIX OVER ARKANSAS. SATURDAY NIGHT WOULD BE A BETTER CHANCE OF SNOW AS THE UPPER LOW MOVES ACROSS NORTH ARKANSAS. GFS AND ECMWF HAVE SIMILAR TIMING SOLUTIONS...THOUGH THE GFS HAS HIGHER MOISTURE VALUES. TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 36 19 34 27 / 100 70 10 30 CAMDEN AR 45 29 43 35 / 100 80 10 40 HARRISON AR 29 15 38 26 / 90 40 0 40 HOT SPRINGS AR 40 27 41 31 / 100 70 10 50 LITTLE ROCK AR 39 27 38 30 / 100 80 10 40 MONTICELLO AR 46 31 41 35 / 100 100 10 40 MOUNT IDA AR 35 23 40 30 / 100 60 10 50 MOUNTAIN HOME AR 30 17 36 26 / 90 50 0 40 NEWPORT AR 35 22 35 28 / 100 80 10 30 PINE BLUFF AR 42 29 39 32 / 100 90 10 40 RUSSELLVILLE AR 36 21 37 29 / 100 60 10 40 SEARCY AR 36 22 34 28 / 100 80 10 40 STUTTGART AR 39 26 36 30 / 100 90 10 40 && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BAXTER- BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON- MARION-MONTGOMERY-PERRY-POLK-SCOTT-SHARP-STONE-WHITE-YELL. WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR JOHNSON- LOGAN-NEWTON-POPE-SEARCY-VAN BUREN. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR ARKANSAS-CLARK-GARLAND-GRANT-HOT SPRING-JEFFERSON- LONOKE-MONROE-PIKE-PRAIRIE-PULASKI-SALINE-WOODRUFF. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN FEB 2 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL CONTINUE TO SURGE NORTHWARD ACROSS THE STATE TODAY... WITH WIDESPREAD PRECIPITATION EXPECTED THROUGHOUT THE DAY. A MIXTURE OF SNOW... SLEET AND FREEZING RAIN WILL DEVELOP THIS MORNING... EVENTUALLY CHANGING OVER TO ALL SNOW BY MIDDAY. FURTHER SOUTH AND EAST...A BAND OF LIGHT FREEZING RAIN...OCCASIONALLY MIXED WITH SLEET...WILL DEVELOP...WITH MAINLY ALL RAINFALL SEEN ACROSS SOUTHEAST SECTIONS OF THE AREA. AS A RESULT...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH EARLY TONIGHT FOR PARTS OF NORTHWEST ARKANSAS...WHILE A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE REST OF NORTHERN ARKANSAS AND PARTS OF WEST CENTRAL ARKANSAS. A WINTER WEATHER ADVISORY IS NOW IN EFFECT THIS EVENING FOR A GOOD PORTION OF CENTRAL ARKANSAS. THROUGH NOON...THE BEST POTENTIAL FOR SEEING WINTRY PRECIPITATION WILL BE NORTHWEST OF A LINE FROM MOUNT IDA...TO CONWAY...TO AUGUSTA. WITHIN THIS AREA...THE BEST CHANCES FOR SEEING SNOWFALL WILL BE NORTHWEST OF A LINE FROM WALDRON...TO CLINTON...TO CAVE CITY. JUST SOUTHEAST OF THIS LINE WILL BE THE BEST POTENTIAL FOR SEEING MORE OF A MIX OF FREEZING RAIN AND SLEET THROUGH NOON. BY THE EVENING HOURS...THE COLDER AIR WILL BE SURGING FURTHER SOUTHEAST...WITH THE WINTRY WEATHER EXPANDING FURTHER SOUTH AND EAST. AREAS OF SNOWFALL WILL CONTINUE ACROSS NORTHWEST SECTIONS OF THE STATE...WITH SOME HEAVY SNOWFALL RATES POSSIBLE. EXPECT SNOWFALL TOTALS OF 2 TO 4 INCHES POSSIBLE NORTHWEST OF A LINE FROM WALDRON...TO CLINTON...TO CAVE CITY. SOME LOCALLY HIGHER AMOUNTS COULD BE SEEN WITHIN THIS AREA...ESPECIALLY IN THE HIGHER TERRAIN. FURTHER SOUTH OF THIS LINE...EXPECT AMOUNTS LESS THAN AN INCH ALONG A LINE FROM MENA...TO LITTLE ROCK...TO CLARENDON. AMOUNTS WILL INCREASE TO THE NORTHWEST...WITH 1 TO 3 INCHES POSSIBLE ALONG A LINE FROM MENA...TO CONWAY...TO NEWPORT. AREAS THAT SEE FREEZING RAIN WILL SEE GENERALLY ONLY MINOR ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH. PRECIPITATION WILL TAPER OFF IN THE SOUTHEAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT ROUND OF PRECIPITATION WILL OCCUR FROM LATE MONDAY NIGHT THROUGH TUESDAY. PRECIPITATION WILL BEGIN AS RAIN IN THE WEST MONDAY EVENING. THIS WILL CHANGE OVER TO FREEZING RAIN AND SLEET LATE MONDAY NIGHT IN NORTH AND CENTRAL SECTIONS. THROUGHOUT THE DAY... TEMPERATURES WILL INCREASE AND THE BEST POTENTIAL FOR FREEZING RAIN WILL MOVE NORTH...AND MAINLY EFFECT THE NORTHERN THIRD OF ARKANSAS. BY TUESDAY AFTERNOON. RAINFALL WILL BE EXPECTED FURTHER SOUTH. THIS STORM SYSTEM HAS THE POTENTIAL TO GENERATE SIGNIFICANT ICE ACCUMULATIONS...ESPECIALLY ACROSS THE NORTHERN THIRD OF THE STATE. AT THIS TIME...ONE TENTH TO TWO TENTHS OF AN INCH OF ICE ARE POSSIBLE IN THE NORTHERN THIRD OF THE STATE. PRECIPITATION WILL END DURING TUESDAY EVENING. WEDNESDAY WILL BE DRY AS ARKANSAS WILL BE BETWEEN SYSTEMS. ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE WEST THURSDAY WITH MOISTURE INCREASING FROM THE SOUTH AND WEST...AND WILL BRING A CHANCE FOR WINTRY PRECIPITATION THURSDAY THROUGH SATURDAY. A COMBINATION OF SNOW...SLEET AND FREEZING RAIN ARE EXPECTED THROUGH THIS TIME FRAME. HOWEVER...MANY UNCERTAINTIES REMAIN WITH THIS LATE WEEK STORM SYSTEM AS WELL. REFER TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS AS DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN THEIR SNOW MEASUREMENTS TO THE NATIONAL WEATHER SERVICE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 AM CST SUN FEB 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM SNOW MT MAGAZINE 35.17N 93.65W
02/02/2014 E0.0 INCH LOGAN AR PARK/FOREST SRVC
MIX OF SLEET AND SNOW...WITH GROUND BECOMING COVERED.
0815 AM SLEET WALDRON 34.90N 94.09W
02/02/2014 E0.00 INCH SCOTT AR LAW ENFORCEMENT
SLEET FALLING IN WALDRON...COVERED ROADWAYS.
0830 AM SNOW MT NEBO SP 35.22N 93.25W
02/02/2014 E0.1 INCH YELL AR PARK/FOREST SRVC
SNOW FALLING AT THE TOP OF MT. NEBO...WITH REDUCED
VISIBILITIES.
&&
62The national radar mosaic for the moment the first event began.
12 winter storm. Local standard time, as filed.
About 4 inches of snow fell at Harrison.
About 5 inches of snow fell at Yellville.
Snowfall measured 5.5 inches at Parthenon and 4.5 inches at Compton.
Batesville measured 2 inches of snow.
Mountain Home measured 3.2 inches of snow.
Gilbert measured 3.5 inches of snow.
Clinton measured 2.7 inches of snow.
Salem measured 5.3 inches of snow.
Snowfall measured 6 inches at Hardy and 4.5 inches at Evening Shade.
Snowfall measured 6.8 inches 2 miles south-southwest of Horseshoe Bend and 4 inches at Calico Rock.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, Marion | 2014-02-02 | 89 | Male | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486892, 486894, 486898, 486906, 486895, 486899, 486904, 486896, 486897, 486901, 486903, 486905.